MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, MARYLAND, BIPOLAR; HICURA HAND INSTRUMENTS

OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, MARYLAND, BIPOLAR; HICURA HAND INSTRUMENTS
Model Number WA69416M
Medical Device Problem Codes Break (1069); Melted (1385); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide correction to the initial with information inadvertently left out (b5, d4, and g2).And to provide updates to fields (h3 and h4).The device was evaluated by olympus.It was confirm, that the insulating body between the jaw parts and the shaft insulation of the jaw insert was damaged, by an hf electric arc.And the ceramic axis is broke.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely, the suggested event occurred, due to improper handling, severe high frequency arcing caused by accidental contact with other surgical equipment or the distal jaws constantly touching, during high frequency application without tissue contact.Resulting, in a short circuit in the device.However, the root cause of the reported event could not be identified.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported, that the pin in the movable part (fulcrum part) is damaged.And some parts have fallen off (some of the recovered pieces are placed in a pouch and attached).
 
Additional Manufacturer Narrative
E1/establishment name: (b)(6) hospital added here due to character limitation in respective field.To date, the device has not been returned.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported during a therapeutic total hysterectomy the "hicura" bipolar hand instrument was used in combination with a non-olympus high-frequency device, and the forceps did not close when the handle was squeezed.There were burnt spots on the forceps insulation and some parts were chipped/melted.The body was thoroughly search, but no fragments were found, so the forceps were discontinued and replaced with similar equipment.Although the procedure took nearly two hours longer than scheduled, it was completed.The fallen pieces were not recovered.The size of the fallen pieces and the part (organ) from which they fell off were both unknown.There was no reported patient impact.

Brand Name
JAWS INSERT "HICURA", 5 X 330, MARYLAND, BIPOLAR
Common Device Name
HICURA HAND INSTRUMENTS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18864687
Report Number9610773-2024-00652
Device Sequence Number15524554
Product Code GEI
UDI-Device Identifier04042761080002
UDI-Public04042761080002
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA69416M
Device Lot Number23605-0005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-OLYMPUS HIGH FREQUENCY DEVICE; WA69002M HANDLE ¿HICURA¿, SIZE M, BIPOLAR; WA69400M SHAFT ¿HICURA¿, 5 X 330, BIPOLAR
Outcome Attributed to Adverse Event Other;
Patient SexFemale